Question of the Week # 317

317)  A 68-year-old african-american man with history of NYHA Class III congestive heart failure  presents to your office for a follow up visit. His other medical problems include Hypertension, Stage II chronic kidney disease and Coronary artery disease. During his office visit three months ago , she was noted to have moderate hyperkalemia. At that time, his medications were adjusted which involved discontinuation of spironolactone and dose-reduction of ACE inhibitor. His other medications included Atenolol and Aspirin. She reports that she was admitted to hospital two weeks ago with severe hyperkalemia.  He denies any complaints at this time. A serum potassium level is 4.5mEq/l , serum creatinine 1.8mg% and most recent echocardiogram revealed a left ventricular ejection fraction of 35%  . His current medications include Atenolol, Hydrochlorthiazide and Aspirin. Which of the following is the most appropriate next step?

A) Re-start ACE inhibitor at a lower dose

B) Start Angiotensin Receptor Blocker (ARB)

C) Start Hydralazine and Isosorbide

D) Continue current medications

E) Start Spironolactone

8 Responses

  1. aaaaaaaaaaaaaaa

  2. E

  3. ddd

  4. C) Start Hydralazine and Isosorbide

  5. A…………

  6. is it C?

    Dr. Red, Can you please give us the answer please?

  7. pls let us know the correct ans….

  8. a?

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: